This forum is an un-mediated, patient-to-patient forum for questions and support regarding herpes issues such as: Herpes symptoms and treatments, causes, diagnosis, and herpes in men, tests, telling your spouse or partner.
Since I was diagnosed with HSV 2 approximately 7 months ago, I have had constant intestinal problems. I am 62 years old, have been taking Valtrex 500 mg daily and eat well, exercise, get plenty of rest, do not smoke, drink red wine daily (1-2 glasses). I have frequent bowel movements, bloating, excessive gas, and some constipation. It is very uncomfortable. I have had several outbreaks, after the onset severe outbreak, but now the outbreaks are only unpleasant. My partner is 59, has had HSV 2 since the age of 25, with no real bad side effects. I have also been diagnosed with genital warts, and they are also unpleasant. My partner says that he had a genital wart in his 20's, but nont since. I have been treated for them. I have had only one other sexual partner in the last few years. I am asking for others dialog on what to do or what can help the intestinal problems, especially.
It's possible I think that HSV-II can cause intestinal problems. I certainly notice diaorrhea and stomach problems are one of the symptoms I get whenever I have an outbreak of HSV-II. It is after all a virus and viruses can do pretty nasty things to your digestive system. If I were you I would get rid of the red wine in the diet. Alcohol isn't that good for you anyway if you have a virus (if you're infected with a virus than it's pretty certain to say any of the potential health benefits are totally wiped out by the fact that alcohol will encourage the progression of viral diseases) and red wine is very acidic in any case which can possible make stomach upsets worse. I find that cutting out red meat and limiting the amount of white meat, making sure I get plenty of fibre/roughage in my diet by eating wholemeal pasta and brown rice etc., drinking lots of water, and taking a probiotic supplement are all beneficial to the digestive system. If you are certain it's the HSV-II causing the problems then try taking suppressive therapy in the form of Famvir or Valtrex to make your viral load undetectable and knock the virus out of action. Genital herpes is certainly no picnic. Good luck.
The most ureported symptoms about HSV 2 is that it causes severe constipation and other complications. The virus keeps mutating over time and attacking different part of your body. I have been grippliing with tihs issue and not many doctors or resources to address this.. I have even tried a full juice diet for a week and it still attackes your gut relentlessly..
I am in the same position with intestinal problems, I slept with a woman that did not disclose to me that she had STI's. Then 3 months later started have chronic problems with my bowels yet my STI Screen came back negative for everything and I had sores on my johnson after sleeping with her. My biggest concern was HIV but my tests are negative and have had my CD4 Count T-Cells done and that's normal so I would say I have Herpes and that it can definitely cause problems with your bowels.
I have noticed that when I have a herpes outbreak I also have great discomfort and bloating in my digestive tract. I finally put 2 and 2 together and found this report, so I am convinced there is a connection !
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.